MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR NP NARROW FEM SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CR NP NARROW FEM SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71933642
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka surgery, the surgeon did not feel that the implant was actually the required one, a legion cr np narrow femur sz 5 lt, like it said on the box.It is suspected that the implant was miss-packaged.The procedure was finished using the same device, with no surgical delay.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that the doctor commented that he didn't feel the implant was actually a narrow femur, like it says on the box, and suspects the implant is miss-packaged.Per email communication, the procedure was completed using the same device, with no surgical delay or injury to the patient.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Potential probable causes could be but are not limited to procedural variants and user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LEGION CR NP NARROW FEM SZ 5 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10273494
Report Number1020279-2020-03200
Device Sequence Number19679295
Product Code JWH
UDI-Device Identifier00885556063187
UDI-Public00885556063187
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71933642
Device Catalogue Number71933642
Device Lot Number20CM09666
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1